Acta Mathematica Sinica

, Volume 12, Issue 1, pp 18–32 | Cite as

Dirichlet problems for the quasilinear second order subelliptic equations

  • Xu Chaojiang


In this paper, we study the Dirichlet problems for the following quasilinear second order sub-elliptic equation,
$$\left\{ {\begin{array}{*{20}c} {\sum\limits_{i,j = 1}^m {X_i^* (A_{i,j} (x,u)X_j u) + \sum\limits_{j = 1}^m {B_j (x,u)X_j u + C(x,u) = 0in\Omega ,} } } \\ {u = \varphi on\partial \Omega ,} \\ \end{array} } \right.$$
whereX={X1, ...,X m } is a system of real smooth vector fields which satisfies the Hörmander's condition,A i,j ,B j ,CC(\(\bar \Omega\)×R) and (A i,j (x,z)) is a positive definite matrix. We have proved the existence and the maximal regularity of solutions in the “non-isotropic” Hölder space associated with the system of vector fieldsX.


Sub-elliptic equation Dirichlet problem A priori estimate 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bony, J. -M.,Principe du maximum, inégalité de Harnack et unicité du problème de Cauchy pour les opérateurs elliptiques dégénérées, Ann. Inst. Fourier,19(1969), 227–304.Google Scholar
  2. [2]
    Gilbarg, D. & Trudinger, N. S., Elliptic Partial Differential Equations of Second Order, Springer-Verlag, 1983.Google Scholar
  3. [3]
    Hörmander, L.,Hypoelliptic second order differential equations, Acta Math.,119(1967), 141–171.Google Scholar
  4. [4]
    Jerison, D.,The Poincaré inequality for vector fields satisfying Hörmander's condition, Duke Math.,53(1986), 503–523.Google Scholar
  5. [5]
    Jerison, D.,The Dirichlet problem for the Kohn-Laplacien on the Heisenberg group I, II, J. Funct. Anal.,43(1981), 97–142, 224–257.Google Scholar
  6. [6]
    Ladyzhenskaya, O. A. & Uralt'seva, N. N., Linear and Quasilinear Elliptic Equations, Adademic Press, New York, 1968.Google Scholar
  7. [7]
    Nagel, A. & Stein, E. M. & Wainger, S.,Balls and metrics defined by vector fields I, basic properties, Acta Math.,155(1985), 103–147.Google Scholar
  8. [8]
    Rothschild, L. & Stein, E. M.,Hypoelliptic differential operators and nilpotent Lie groups, Acta Math.,137(1977), 247–320.Google Scholar
  9. [9]
    Xu, C. J.,Subelliptic variational problems, Bull. Soc. Math., France,118(1992), 147–159.Google Scholar
  10. [10]
    Xu, C. J.,Regularity for quasilinear second order subelliptic equations, Comm. Pure Appl. Math.,45(1992), 77–96.Google Scholar
  11. [11]
    Xu, C. J.,Probĺeme de Dirichlet pour les équations associées à un systéme de champs de vecteurs, Seminaire E. D. P. Ecole Polytechnique, No:17, 1990–1991.Google Scholar
  12. [12]
    Xu, C. J.,Problème de Dircihlet pour les opérateurs de Hörmander, To appear.Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • Xu Chaojiang
    • 1
  1. 1.Department of MathematicsWuhan UniversityWuhanChina

Personalised recommendations